Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 10, 2025, 7:12 PM MDT for Washington County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2025, 7:12 PM MDT (01:12 UTC)
- Expired
- Oct 11, 2025, 12:15 AM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 58 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WGUS55 KSLC 110112
FFWSLC
UTC053-110415-
/O.NEW.KSLC.FF.W.0036.251011T0112Z-251011T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
712 PM MDT Fri Oct 10 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
The Forsyth burn scar in...
Central Washington County in southwestern Utah...
* Until 1015 PM MDT.
* At 712 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Forsyth Burn Scar. Up to 0.2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving off the burn scar, including Forsyth Creek, Rock/Pole Canyon,
areas within the USFS lands, and the Santa Clara River. The debris
flow can consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Forsyth
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Forsyth Burn Scar.
* Some locations that will experience flash flooding include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Forsyth Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3735 11343 3733 11352 3740 11353 3746 11347
3738 11341
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM3 follow-up statements
380
WGUS75 KSLC 110303
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
903 PM MDT Fri Oct 10 2025
UTC053-110415-
/O.CON.KSLC.FF.W.0036.000000T0000Z-251011T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
903 PM MDT Fri Oct 10 2025
...FLASH FLOOD WARNING FOR THE FORSYTH BURN SCAR REMAINS IN EFFECT
UNTIL 1015 PM MDT THIS EVENING FOR CENTRAL WASHINGTON COUNTY...
At 903 PM MDT, Washington County Emergency Management and Dispatch
reported significant flooding and debris flows in Pine Valley that
originated from the Forsyth Burn Scar. The USGS gage on the Santa
Clara near Pine Valley has reported a rise from 1.5 feet to just
over 9 feet. Between 0.75 and 1 inch of rain has fallen. Additional
rainfall amounts up to 0.25 inches are possible over the next 30
minutes in the warned area as an additional thunderstorm has moved
over the burn scar. Flash flooding is already occurring.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Forsyth Burn Scar.
SOURCE...Washington County Emergency Management
IMPACT...Life threatening flash flooding of areas in and around
the Forsyth Burn Scar.
Some locations that will experience flash flooding include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Forsyth Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3735 11343 3733 11352 3740 11353 3746 11347
3738 11341
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM960
WGUS55 KSLC 110405
FFWSLC
UTC053-110615-
/O.EXT.KSLC.FF.W.0036.000000T0000Z-251011T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1005 PM MDT Fri Oct 10 2025
The National Weather Service in Salt Lake City has extended the
* Flash Flood Warning for...
The Forsyth burn scar in...
Central Washington County in southwestern Utah...
* Until 1215 AM MDT.
* At 1005 PM MDT, Washington County Emergency Management and
Dispatch reported significant flooding and debris flows in Pine
Valley that originated from the Forsyth Burn Scar. The USGS gage
on the Santa Clara near Pine Valley has reported a rise from 1.5
feet to just over 9 feet. Between 0.75 and 1.25 inches of rain has
fallen. Additional rainfall amounts between 0.25 and 0.50 inches
are possible over the next 60 minutes in the warned area as an
additional thunderstorms are expected to track over the burn scar.
Flash flooding is already occurring.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Forsyth
Burn Scar.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of areas in and around
the Forsyth Burn Scar.
* Some locations that will experience flash flooding include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Forsyth Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3735 11343 3733 11352 3740 11353 3746 11347
3738 11341
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM292
WGUS75 KSLC 110609
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
1209 AM MDT Sat Oct 11 2025
UTC053-110619-
/O.EXP.KSLC.FF.W.0036.000000T0000Z-251011T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
1209 AM MDT Sat Oct 11 2025
...FLASH FLOOD WARNING FOR THE FORSYTH BURN SCAR WILL EXPIRE AT 1215
AM MDT EARLY THIS MORNING FOR CENTRAL WASHINGTON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT Sunday for
portions of central, northern, southern, and southwest Utah.
&&
LAT...LON 3735 11343 3733 11352 3740 11353 3746 11347
3738 11341
$$
WorsterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 2:59 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 10, 2:59 PM MDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 259 PM MDT Fri Oct 10 2025 .SYNOPSIS...Showers and thunderstorms will continue as tropical moisture continues to stream into Utah, producing a significant flash flood threat, especially across southern and eastern Utah. Heavy rainfall will remain a threat through at least Saturday, with a heightened severe thunderstorm threat as a strong cold front crosses the area late in the day. && Key Messages: * Tropical moisture will produce a continued significant flash flood threat through tomorrow, particularly across southern and eastern Utah. A Slight (Level 2 out of 4) to Moderate Risk (Level 3 out of 4) for excessive rainfall may result in flooding of slot canyons, normally dry washes, recent burn scars, and other flood-prone locations. Backcountry roads may become impassable. * Strong to severe storms are possible tomorrow afternoon/evening as a potent cold front sweeps through the state, with a Marginal Risk (Level 1 out of 5) for severe thunderstorms. Strong storms are also possible in far southwest Utah later this afternoon and evening. * Gusty southwesterly winds will develop ahead of this cold front tomorrow, especially west of I-15. The most likely gusts look to be 30-40 mph across western valleys, with a low (10-25%) chance of reaching 45 mph for most locations. * Snow levels will plummet behind the cold front down to as low as 6000 feet over northern Utah (7500 feet across central Utah), resulting in minor snow accumulations in the northern and central mountains. Satellite analysis this afternoon shows a very large circulation center just offshore of the the PacNW coast, while the remnants of Post-Tropical Storm Priscilla are noted over the central Baja Coast. Utah is under a southwesterly flow downstream of the PacNW low, drawing tropical moisture from Priscilla into the area. Latest PWAT analysis ranges from 1.3 inches across southern Utah, with generally to around 0.9 inches across the north, around twice the climatological norm. At the surface, dewpoints across southern Utah have risen to the 50s and 60s, while across northern Utah, they are slightly drier in the mid 40s to mid 50s. Area radars show a relative lull in activity currently (outside of the central spine of Utah mountains), though CAMs show significant development later this afternoon and evening over southern Utah, where the SPC mesoanalysis shows around 1,000 J/Kg of MUCAPE and 20-30 kts of 0-6km shear. In fact, the SPC upgraded far southwest Utah to a Marginal risk, so we will continue to monitor for strong thunderstorms capable of gusty winds, hail, and heavy rain. The threat continues into the night and generally shifts east, with the highest potential for heavy rain along the Utah/Arizona border during the overnight hours. By tomorrow afternoon, the upstream low will approach Utah as an open- wave trough, and stronger southwest flow will aid in bringing increased shear to the area. The HREF ensemble mean shows a sizable area of 500-1000+ J/kg of SBCAPE over Utah, along with 25-50+kt of SFC-500mb shear. With moisture remaining in place and showers continuing, this will bring the potential for strong to severe storms with a potential for strong winds and hail. This will continue ahead of and along a strong cold front which will cross northwest Utah late Saturday afternoon through Saturday evening, and through the rest of the forecast area Saturday night into Sunday morning. The Storm Prediction Center has a Marginal Risk for severe weather for the vast majority of our forecast area for Saturday. Additionally, northern Utah will likely see its best window for significant precipitation on Saturday, especially around the time of the frontal passage. The NBM has a 40-75% chance of 1 inch or greater along the Wasatch Front between Saturday morning and Sunday morning. As the airmass gradually dries behind the cold front Saturday night through Sunday, much cooler air will settle into the area. As snow levels lower, expect some accumulating snow for the higher elevations (generally 6000-6500ft or higher) of northern and central Utah. Because the precipitation will be winding down as the cold air moves in, snow accumulations are not expected to be significant(55% chance of greater than 4 inches in the upper Cottonwoods but generally less than 35% chance elsewhere). A break in the weather is expected late Sunday through Monday, but this break will be short-lived as the next storm system will amplify along the West Coast on Monday before moving inland Tuesday into Wednesday. This will bring increasing southerly flow along with some moisture which, when aided by upper diffluence ahead of the storm, will bring a period of unsettled weather back to the area. && .AVIATION...KSLC...Low chances for thunderstorms exist through roughly 01z; any storms that do develop will be capable of producing lightning and heavy rain, with brief periods of MVFR conditions (10% chance of brief IFR conditions) and squirrely winds. Chances for more showers and isolated thunderstorms return overnight, though uncertainty in exact timing is high since KSLC will be on the northern fringe of these showers. Periods of moderate to heavy rain will be possible with these showers. Stronger thunderstorms are likely to develop Saturday afternoon ahead of a strong cold front. .REST OF UTAH AND SOUTHWEST WYOMING...Showers and thunderstorms will develop this afternoon and evening across much of Utah and southwest Wyoming, with the main threats being heavy rain and MVFR-IFR VIS/CIGs. After ~02z, most of this rainfall will become more widespread but less intense, particularly over S-UT. Across N-UT/SW- WY, forecast confidence is lower with when/if areas receive rainfall overnight, with generally higher chance further south. Winds will remain primarily southerly, though valleys may see light and variable winds overnight. By Saturday afternoon, stronger thunderstorms are expected to develop ahead of a strong cold front. && .FIRE WEATHER...Tropical storm remnant moisture will bring elevated humidity to the entire area and a very high chance of wetting rains to the mountains of Utah from around Strawberry Reservoir southward with widespread showers and thunderstorms. Areas east of the Wasatch Plateau such as the San Rafael Swell will also see a significant chance of heavy rain and near certain wetting rain potential. The west deserts will have a much lower chance of wetting rain, but even in those locations RHs will remain elevated. The main moisture push moves east of our area tomorrow, but sufficient moisture will linger for an additional round of showers/thunderstorms. In addition, a potent cold front will slide through the area late in the day, bringing a high chance of wetting rains for northern and central Utah. Additionally, gusty southwest winds will develop in advance of the front west of I-15, especially over southwest Utah. Higher elevations, generally above 6500 feet, are expected to see accumulating snow Saturday night through Sunday morning as a much cooler airmass settles into the area behind the cold front. A general warming and drying trend can be expected late Sunday through Monday. However, another storm system will approach Utah by the middle of next week, bringing another period of unsettled weather to the area.&& .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch through Saturday evening for UTZ113-114-117-120>131. WY...None. && Van Cleave/Cunningham For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Oct 10, 3:55 PM MDT, 3 hours 17 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 355 PM MDT Fri Oct 10 2025 UTZ124-125-102230- Southern Mountains UT-Zion National Park UT- 355 PM MDT Fri Oct 10 2025 ...A strong thunderstorm will impact portions of southwestern Garfield, east central Washington, northwestern Kane and southeastern Iron Counties through 430 PM MDT ... At 354 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms near Zion National Park, moving northeast at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Cedar Breaks National Monument, and Brian Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3733 11299 3750 11309 3775 11280 3744 11257 TIME...MOT...LOC 2154Z 226DEG 23KT 3738 11296 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH MPS
Special weather statement, Oct 10, 4:31 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
431 PM MDT Fri Oct 10 2025
UTZ125-102300-
Southern Mountains UT-
431 PM MDT Fri Oct 10 2025
...A strong thunderstorm will impact portions of southwestern
Garfield, northwestern Kane and southeastern Iron Counties through
500 PM MDT...
At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Cedar Breaks National Monument, or 16 miles northeast
of Zion National Park, moving northeast at 20 mph.
HAZARD...Penny to nickel size hail and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Long Valley Junction.
This includes US Route 89 between mile markers 101 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3741 11285 3752 11286 3766 11262 3745 11248
TIME...MOT...LOC 2230Z 235DEG 16KT 3746 11280
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MPSSpecial weather statement, Oct 10, 5:25 PM MDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 525 PM MDT Fri Oct 10 2025 UTZ115-110015- Western Millard and Juab Counties UT- 525 PM MDT Fri Oct 10 2025 ...A strong thunderstorm will impact portions of north central Millard County through 615 PM MDT ... At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 39 miles northeast of Garrison, or 42 miles east of Baker, moving northeast at 30 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of north central Millard County. This includes US Route 6 between mile markers 56 and 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3908 11342 3921 11350 3949 11299 3917 11285 TIME...MOT...LOC 2325Z 239DEG 25KT 3917 11337 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH MPS
Special weather statement, Oct 10, 5:51 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 551 PM MDT Fri Oct 10 2025 UTZ123-125-110015- Southern Mountains UT-Lower Washington County UT- 551 PM MDT Fri Oct 10 2025 ...A strong thunderstorm will impact portions of west central Washington County through 615 PM MDT ... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Gunlock State Park, or 14 miles south of Beaver Dam, moving northeast at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Motoqua, Goldstrike, and Gunlock. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3719 11400 3733 11405 3748 11387 3731 11371 TIME...MOT...LOC 2351Z 234DEG 20KT 3730 11398 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<40 MPH MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:15 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 30 min |
| Oct 10, 6:34 PM MDT | Areal Flood Advisory | SLC | Washington | 116 min |
| Oct 10, 6:41 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 49 min |
| Oct 10, 7:40 PM MDT | Special Weather Statement | SLC | Washington | 35 min |
| Oct 10, 7:49 PM MDT | Special Weather Statement | SLC | 26 min | |
| Oct 10, 7:58 PM MDT | Areal Flood Advisory | SLC | Washington | 62 min |
| Oct 10, 8:57 PM MDT | Areal Flood Advisory | SLC | Washington | 3 hr |
| Oct 10, 9:50 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Oct 10, 10:11 PM MDT | Areal Flood Advisory | SLC | Washington | 119 min |
| Oct 10, 10:47 PM MDT | Areal Flood Advisory | SLC | Iron, Washington | 5 hr |
| Oct 10, 11:01 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Oct 11, 1:51 PM MDT | Special Weather Statement | SLC | 39 min | |
| Oct 11, 2:24 PM MDT | Special Weather Statement | SLC | 36 min | |
| Oct 11, 2:57 PM MDT | Special Weather Statement | SLC | 33 min | |
| Oct 11, 3:40 PM MDT | Special Weather Statement | SLC | Kane | 35 min |
| Oct 11, 4:14 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 31 min |
| Oct 11, 4:20 PM MDT | High Wind Warning | SLC | Box Elder, Salt Lake, Tooele, Utah | 6 hr |
| Oct 11, 4:43 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 32 min |
| Oct 11, 5:01 PM MDT | Special Weather Statement | SLC | Weber | 29 min |
| Oct 11, 5:10 PM MDT | Special Weather Statement | SLC | Davis, Weber | 50 min |
| Oct 11, 5:13 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 62 min |
| Oct 11, 5:31 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Oct 11, 5:59 PM MDT | Special Weather Statement | SLC | Salt Lake | 46 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.